Utah, 2003Flash Flood in Utah, July 25, 2003
July 25, 2003 · NWS SLC · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jul 25, 3:03 PM MST, 11 minutes earlier.
Area forecast discussion, Jul 25, 3:03 PM MST, 11 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
403 PM MDT FRI JUL 25 2003
.SYNOPSIS...UTAH WILL BE UNDER A VERY WARM...MOIST AND UNSTABLE
SOUTHWEST FLOW THROUGH TOMORROW. THE FLOW WILL BECOME NORTHERLY EARLY
NEXT WEEK WITH NORTHERN UTAH STABILIZING.
.DISCUSSION...UPPER LEVEL LOW OFF THE COAST OF SOUTHERN CALIFORNIA
WITH HIGH CENTERED OVER COLORADO. THIS ALLOWING PLENTY OF MOISTURE TO
MOVE INTO THE FORECAST AREA. AIR MASS UNSTABLE ENOUGH FOR SCATTERED
SHOWERS AND THUNDERSTORMS. A COUPLE VORT MAXES ARE MOVING THROUGH
NEVADA. ONE IS OVER NORTHERN NEVADA WILL MOVE INTO IDAHO AND IS
PROVIDING THE EXTRA LIFT FOR STRONGER STORMS ACROSS EXTREME NORTHERN
UTAH. THIS SHOULD BE LEAVING THE AREA THIS EVENING. ANOTHER VORT MAX
MOVING THROUGH SOUTHERN NEVADA PROVIDING EXTRA LIFT FOR THUNDERSTORMS
THERE AND ACROSS NORTHWEST ARIZONA. THE STORMS OVER NORTHWEST ARIZONA
WILL PROGRESS THROUGH SOUTHWEST UTAH LATE THIS AFTERNOON AND EVENING.
HAVE ISSUED FLASH FLOOD WATCH FOR THIS ACTIVITY.
HIGH CENTER SLOWLY MOVES WEST TOMORROW AS THE CLOSED LOW OFF THE
COAST OF SOUTHERN CALIFORNIA MOVES OVER THE HIGH INTO CENTRAL IDAHO.
NO ORGANIZED VORT MAXES TOMORROW...SO WOULD EXPECT ONLY TERRAIN
DRIVEN THUNDERSTORM ACTIVITY DRIFTING INTO THE VALLEYS.
HIGH CENTERS OVER NEVADA BY SUNDAY MORNING WITH SOME DRYING AND
STABILIZATION EXPECTED OVER THE NORTHERN ZONES AS IT COMES UNDER A
NORTHWEST FLOW. AIR MASS DRIES SLOWLY AND BECOMES STABLE OVER
NORTHERN AND CENTRAL UTAH INTO MID NEXT WEEK AS THE HIGH REMAINS
OVER NORTHERN NEVADA. THE HIGH DRIFTS BACK OVER THE FORECAST AREA
THURSDAY AND WILL BRING BACK SOME MOISTURE TO THE NORTHERN AND
CENTRAL MOUNTAINS AND NEARBY VALLEYS. IN THE MEANTIME...SOUTHERN UTAH
SHOULD NEVER TOTALLY RID ITSELF OF MOISTURE OR INSTABILITY FOR
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS.
WITH THE HIGH CENTERING BACK OVER NEVADA AND NORTHERN UTAH NEXT
WEEK...EXPECT TEMPERATURES TO CLIMB BACK TO NEAR 100 FOR MOST
VALLEYS.
SLC 4331 CDC 6333 NELSON
.SLC...FLASH FLOOD WATCH THROUGH 10 PM SOUTH OF I-70 AND WEST OF
HANKSVILLE.Hazardous weather outlook, Jul 25, 2:10 AM MST, 13 hours 4 minutes before
IDZ024-025-UTZ001>021-WYZ021-261300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
310 AM MDT FRI JUL 25 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF
UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING
.DAY ONE... TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
WCJIN-WYSW
Flash Flood, Washington
- When
- July 25, 3:14 PM MST to 6:00 PM MST
- Where
- Washington County, Springdale
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 37.280, -113.505 (the zone’s center; the record gives no point)
Flash flooding occurred on the North Fork of the Virgin River between Zion National Park and Springdale. River rises of 110 cubic feet per second were recorded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in Arizona, July 25, 20031 death · 1 injured · $100,000 · 52 kt wind · 2 events
- Wildfire in California, July 25 to 28, 20032 injured · $400,000 · 1 event
- Hail and Damaging Wind in Arizona, July 25, 2003$700,000 · 1.75 in hail · 2 events
- Flash Flood in Arizona, July 25, 2003$500,000 · 1 event
- Damaging Wind in Arizona, July 25, 2003$160,000 · 61 kt wind · 1 event
- Flash Flood and Damaging Wind in Arizona, July 25, 2003$75,000 · 52 kt wind · 2 events
- Lightning Strike in Florida, July 25, 2003$40,000 · 1 event
- Lightning Strike in Colorado, July 25, 20031 injured · 1 event
- Damaging Winds in Utah, July 25, 2003$3,000 · 60 kt wind · 2 events
- Cold in Alabama, July 25, 20031 event
- Cold in Alabama, July 25, 20031 event
- Lightning Strike in California, July 25, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379830.